I have taken Kadian, I think its like morphine. I had a horrible reaction to it, nightmares, devil dreams......Im talking severe devil dreams, where i would be screaming and my husband could not wake me. I was afraid to go to sleep. I have had morphine in the hospital and never had that reaction. Is morphine good for pain? Im ok with regimine now. I just wonder if anyone else gets crazy dreams like I did.
Kadian IS morhpine...It's just in extended release form.
I'm confused on where you say you are 'ok with regimen now'...As in you are ok with the Kadian and you aren't having bad dreams?
The morphine by IV that you get in the hospital after a surgery is much stronger than anything in pill form.
Obviously medication can have side effects and yes...bad dreams can be one of them. I had some bad one's when I first started MSContin (Morphine Sulfate extended release)...but they went away after the first month.
It's all about whether the side effects are tolerable and don't outweigh the benefits.
No one can answer is Kadian is good for your pain. We are all different and it depends on so many factors like what is the pain source, how long it's been happening, metabolism rates...etc.
So...it's all about figuring the pain reduction part out with you and your Dr.
If you have chronic pain as opposed to acute pain...an opiate medication is only meant to be one small part of the tools they use to help with your pain. There are so many things to add depending on what type of pain you have.
I use medicine but also daily exercise, eat all Organic, acupuncture, cortisone injections when needed, aqua therapy, biofeedback, massage, counseling, a muscle relaxer, a sleep medicine, etc.
All of these things have me at a pain level of 5-7 daily.
I am sorry to hear about your previous reaction to Morphine. Are you experiencing any reaction or similar side effects with the long acting Morphine (Kadian)? As Dmoonchild said Kadian IS Morphine. There are several brand names for MS (Morphine Sulfate)..... but in the end they are all basically the same or similar chemical structure.
Your previous reaction may have been related to other factors, such as the type of Morphine, any other medications you were being prescribed or simply your systems reaction at the specific time.
"Crazy Dreams" can occur with many opiates or even medications, not just Morphine. It depends on the individual and sometimes additional factors. I've been on my current medication regimen for several years and occasionally will still experience some horrid dreams. I think that is true for many ppl on opiates. I do not take Morphine. It doesn't like me. Most of the opiates can produce these side effects and "Crazy Dreams" is not limited to just Morphine.
So I too am a bit puzzled by your comment, "I'm okay with regime now." I assume you mean you are not experiencing nightmares on the Kadian..
If you would like to add any additional information or ask additional questions please feel free to do so. We get it!!
I am also on morphine sulfate generic for MS Contin not the brand name Kadian. They also have MS as the brand name Avinza and others both in extended release and immediate release formulations.
I think I am the odd ball out as I have not had any nightmares on Morphine Sulfate and I have been taking it for about 8 months. If you just started MS, I would give some time for the side effects to diminish or go away completely. The constipation almost always never goes away. I continue to struggle with that side effect. But if the side effects you are experiencing are tolerable and you are getting good pain relief, I would stick it out and see if the bad dreams go away with time.
The morphine sulfate along with percocet keeps my pain level around a 3 or 4 and my other meds can reduce it to about a 2-3. A pain level of 5 to 7 is the most that I can tolerate and typically occurs when I have flare up days or when my epidural steroid injection has worn off. Right around the time when my next epidural injection is due, NOTHING can get the pain level off of a 6-7 and on those days, I don't do much and I am always near a chair or a bed. Those days are absolutely horrible for me. But the majority of the time, the pain relief is rather consistent such that I am comfortable. But today is one of those flare up days.... :(
Wishing you the best with the morphine sulfate. I hope the bad dreams go away.
I stopped Kadian ASAP . I am now on Oxycontin/ Topamax and Cymbalta. I told my Dr about the Kadian reaction and she still wanted me on it. I have since changed Dr's and now have a wonderful, caring pain management Dr who implanted a spinal cord Stimulator. in Feb 2011. I still use the pain meds, but have cut back. I also dont need muscle relaxers anymore at all. I dont know why the Kadian did that too me but I know I will never take that again. I was truly scared to death to go to sleep. I would make my husband hold my hand all throughout the night and i would still wake up screaming in terror.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.